MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD Q-SYTE¿ NEEDLE-FREE CONNECTOR WITH SMALL BORE BI-EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD Q-SYTE¿ NEEDLE-FREE CONNECTOR WITH SMALL BORE BI-EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 385163
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd q-syte¿ needle-free connector with small bore bi-extension set , the device experienced an occlusion.The following information was provided by the initial reporter.The customer stated: when reported occlusion was observed? on (b)(6) 2022.How was the procedure finished? after occlusion it was simply stopped customer reported occlusion.
 
Event or Problem Description
It was reported when using the bd q-syte¿ needle-free connector with small bore bi-extension set , the device experienced an occlusion.The following information was provided by the initial reporter.The customer stated: when reported occlusion was observed? on 5-jan-2022.How was the procedure finished? after occlusion it was simply stopped.Customer reported occlusion.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 11-feb-2022.H.6.Investigation: our quality engineer inspected the 2 samples submitted for evaluation.The reported issue was not confirmed upon inspection and testing of the samples.During inspection of the two samples, one was found to have a pushed in septum with multiple tears on the septum disk.The other sample was found to be within proper manufacturing specification.The damaged sample could not be tested because the pushed in septum prevented testing from happening properly.The undamaged sample underwent our internal flow testing and was found to be operating properly with no defects.No manufacturing root cause could be determined for the flow issue ¿ fluid blockage defect since the defect was not confirmed in testing.The damaged sample was also examined for any defects in the adhesion process of production, but no gaps in adhesion were observed, so the product was properly assembled during production.Bd determined that the most probable cause of the septum being pushed in was application error of the device, most likely related to excessive force applied.It is recommended that prior to the use of bd products to review the instructions for use documentation supplied to ensure the greatest chances of there being no failures during use.A device history record review showed no non-conformances associated with this issue during the production of this batch.

Brand Name
BD Q-SYTE¿ NEEDLE-FREE CONNECTOR WITH SMALL BORE BI-EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13423011
Report Number9610847-2022-00037
Device Sequence Number11750575
Product Code FPA
UDI-Device Identifier00382903851638
UDI-Public00382903851638
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K142527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2024
Device Catalogue Number385163
Device Lot Number1193264
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date02/02/2022
Supplement Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown